HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Addiction & Recovery (http://www.healthboards.com/boards/addiction-recovery/)
-   -   Another bump in the road (http://www.healthboards.com/boards/addiction-recovery/897247-another-bump-road.html)

Arianna2 04-16-2012 07:29 PM

Another bump in the road
 
Hi all, took a small break to get my head together. It seems I've crossed a bridge and have begun to feel better. My body and mind seem to have accepted this lower dose of Oxy. Sure did take a very long time.

My appt with my Pdoc was this Friday, and I found out today that he passed away on April 6th. When I was told I had an immediate panic attack and have no clue what to do. I will run out of pills by next monday, and I certainly don't want to do the rest cold turkey. I am too much of a wus. I made an appt with my primary care doc and I sure hope she will listen and understand and help me.

Do you often wonder why in the heck some things happen the way they do. He was such an excellent doc, he listened to me, and insisted I take it slow. He knew me so well and was on my side. I am at a loss at what to do. :(

Phoenix 04-17-2012 12:42 AM

Re: Another bump in the road
 
Hello Pamela,

It's a wonder how people come into our lives(whether we initiate it or not)and then depart.
The professional doctor/patient relationship was a valued one;though he passed(rest in peace) you were able to enable plan B,despite having a panic attack.

Please keep us posted and know that we're here for you.

Respectfully
Phoenix

Tysmom1 04-17-2012 09:28 AM

Re: Another bump in the road
 
Firt off, im so sorry to hear about your doctor passing. I hope you are doing ok with it. Can you get ur records before you see this new doc? If your former doc kept good records then she should be willing to continue along the same plan. Just be honest, tell her ur ultimate goals, and explain that you really need her to understand and help you. It's just a thought. I'm only a week clean myself an I dis it cold turkey, but tapering seems the way to go for a lot of people. I just don't have the willpower. If the pills are there, I'll take them. Which is why I chose ct. I hope everything works out for you. Please keep us posted! Lots of luck and love! Kelly

Arianna2 04-17-2012 12:21 PM

Re: Another bump in the road
 
I just wrote a long response and my hand hit a button and all is gone :(

I had hand surgery this morning and my right hand is one big mass of gauze bandage, and my thumb is completely numb. I will reply when I can do more than hunt and peck :)

Phoenix 04-17-2012 05:48 PM

Re: Another bump in the road
 
[QUOTE=Arianna2;4963141]I just wrote a long response and my hand hit a button and all is gone :(

I had hand surgery this morning and my right hand is one big mass of gauze bandage, and my thumb is completely numb. I will reply when I can do more than hunt and peck :)[/QUOTE]

Pamela,

It happens to the best of us at the worse of times.

Hand surgery is definitely positive and I hope that the recuperative process goes somewhat smoothly for you,as I know you are also dealing with other situations.

Rest well,my friend.

Respectfully
Phoenix

katlin09 04-20-2012 07:59 PM

Re: Another bump in the road
 
Pamela,

I am so sorry for the loss you've had. I know how hard it can be to find a pdoc that you click with and one that really seems to care about you. I have BiPolar Disorder and in my 23 years since being diagnosed I've been through 17 pdocs along with a number of docs. This doc came into your life for a reason, he helped you when you needed it most and you've gotten to this point in your treatment because you've gotten stronger. Hold on to that strength, you've come a long way. Don't go to your Primary Care Doc in fear and begging for help, take your pdocs's records and be firm in the fact that you've been getting better and you want to continue to get better in spite of this setback. Just be honest and let your PCP know this. Your strong, you can handle this change and you can continue to heal, just don't give up.

Take care,

Kat

Arianna2 04-21-2012 01:03 PM

Re: Another bump in the road
 
HI Kat, Thanks for the post. The oddest thing about this all is; my Internist, who is my PCP is the wife of my Pdoc. So they would talk to each other about all this. I had only been going to her since my insurance changed, but still. I felt safe in what each one was doing or not doing. Ive got 2 new appts, one with a psychologist for therapy for PTSD etc. and another doc who will continue with my weaning off the Oxy. I know what my regular PDOC was going to do, so if this new guy wants me to go faster, I will either tell him I want to do it slower, and if he says no, then I will just go slower myself and find someone else. So much hassle. And so much sadness over the loss of my doc.

Take care Kat :)

katlin09 04-21-2012 01:26 PM

Re: Another bump in the road
 
Yeah it is a lot to deal with, and it's not like we deal with extra stress all that easily. But stick to your guns, you are your best advocate. Be honest with the new pdoc, and just let him know that you'd like his professional guidance but this is the way I've been doing it and I'd like to keep to this schedule. If your previous pdoc laid it out, I can't imagine the new doc will have a problem with it.

Hang in there, and let us know how your doing.

Kat

SEOguy 04-22-2012 09:03 AM

Re: Another bump in the road
 
Of course your need a doctor but your on the right road I have known far to many young ladies die at 26 from that evil pill , your worth loving yourself and not beating yourself up with that junk.

Inside we are all very much alone reach out and find others to help you through it alone is no way to go as I said on another board my wife came off xanax and almost died so slow and easy is the way to go.

I died from congestive heart failure 4 times in one weekend not from drugs just a bad heart but I had to quit drinking and smoking cold turkey and I have one year last week not good to do that alone , find others and your will find help and comfort , your not a wuss drugs make weaklings of the strongest man or women , keep your head up and ask for help , your not alone I assure you , ever.

Arianna2 04-22-2012 01:27 PM

Re: Another bump in the road
 
Thanks SEOguy for your post, I know all about what your wife went through with xanax. I went off libruim cold turkey and went into convulsions many many years ago. It took me almost 4 years, 5 hospital stays and 16 doctors before my brain and body was able to function in the least way normally. And then all I got out of all those years was becoming addicted to more benzos. At that time I found my Pdoc and he sloooooooowly weaned me off. My wonderful Pdoc, who died suddenly this month. I feel lost and abandoned, though I know it isnt anyones fault.

So now here I am again having to detox. I guess with my past, my fears magnify every symptom. I can go up and down the stairs and my heart rate goes up, and here I am, analyzing every beat. This is the only place I can come to talk about any of this. Ive never met anyone in real life who can relate at all. My husband is supportive, but like ive said in the past, unless youve gone through this, you have no clue.

At least I (KNOW) this time, in order to succeed, I must go slowly, and as slowly as my body needs.

amiisane 04-22-2012 03:48 PM

Re: Another bump in the road
 
Hi Arianna,

Why are you on Oxy? Also, we will drive ourselves crazy wondering why things work the way they do. Things happen for a reason, I know that saying SUCKS! but it is true.

Arianna2 04-22-2012 05:30 PM

Re: Another bump in the road
 
Amiisane,
I got hurt at work last year, and have been taking pain meds ever since. They stopped working, and I refused to increase my dose, so my Pdoc said he wanted to try something different. I am at a low dose now, but I can still feel the smallest change in the amount. And I really fear my last dose, whenever that will be. At least now, I know that I can take some of it. I still have a fixation on my clock, and I know exactly when it is time to take a pill. Sad, isnt it?

katlin09 04-22-2012 07:33 PM

Re: Another bump in the road
 
Okay, I have to toss out a little bit of clarification here. Oxycontin is oxycodone which is similar to Morphine, it's chemical makeup is the same and it works the same. Heroin is diacetylmorphine which is processed from morphine, a naturally occurring substance extracted from the seed pod of certain varieties of poppy... One is not a synthetic version of the other. Oxycontin when used properly can be a lifesaver for Chronic Pain patients as well as cancer patients and is used widely in the U.S. regardless of those who choose to abuse it.

No it is not the drug that should be used for short lived or minor pain, but if you have true life altering, debilitating, severe chronic pain your generally glad it's available.

kat

amiisane 04-22-2012 09:14 PM

Re: Another bump in the road
 
Oxy and heroin make the body have the same feeling. Anyway, I hae suffered 3 car accidents, and fell out of a vehicle going 60 mph. I hit face first on asphalt. I am suffering still from the pain. I was just asking of you thought of going off of that and find a easier and happier way of living. I would hate to be dependent on a substance every day, I have been there.

katlin09 04-22-2012 11:35 PM

Re: Another bump in the road
 
Actually Arianna is detoxing off of the Oxy, she's on a slow taper set up by her now deceased pdoc. If you re-read her first post you'll see that what her post is about is the death of her pdoc and fear of having to get used to a new one and him/her not supporting her taper off the oxy.


All times are GMT -7. The time now is 12:24 AM.